DERMATOLOGY DILEMMASAllopurinol-Induced Drug Reaction With Eosinophilia and Systemic Symptoms A Case ReportMyers, Charlene M. DNP, MSN, CNS, BC-ACNP; Miller, Jennifer J. DNP, ACNP-BC, CVNP-BC; Davis, Wesley D. DNP, ENP-BC, FNP-BC, AGACNP-BC, CENEditor(s): Martinez, Nicole MSN, RN, FNP-BC, ENP-C, PHN, Column Editor Author Information College of Nursing, University of South Alabama, Mobile, Alabama. Corresponding Author: Wesley D. Davis, DNP, ENP-BC, FNP-BC, AGACNP-BC, CEN, College of Nursing, University of South Alabama, Mobile, AL 36688 (email@example.com). Disclosure: The authors report no conflicts of interest. Advanced Emergency Nursing Journal: April/June 2020 - Volume 42 - Issue 2 - p 108-118 doi: 10.1097/TME.0000000000000298 Buy Take the CE Test Metrics Abstract Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is an uncommon yet serious adverse cutaneous drug reaction that results from a hypersensitivity reaction. Drug reaction with eosinophilia and systemic symptoms is often misdiagnosed because of vague and confounding signs and symptoms. The most common clinical manifestations of DRESS are shared with many other diseases and include rash, lymphadenopathy, and fever. Because the syndrome can be difficult to diagnose, patients are often in the late stages of the disease process before treatment is initiated. The mainstay of treatment is stopping the culprit medication. Drug reaction with eosinophilia and systemic symptoms is associated with a high mortality rate, most often from liver failure and failure to diagnose. Emergency providers should be able to recognize the clinical manifestations of DRESS, know what diagnostic studies are indicated, and be familiar with the appropriate treatment. © 2020 Wolters Kluwer Health, Inc. All rights reserved.